MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Posterior Capsule Opacification (4807)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.It was stated that the symptoms started right after the lens was implanted on (b)(6) 2022).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 yag (yttrium aluminum garnet).An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was explanted from the patient¿s operative eye due to mechanical complications of iol which the patient¿s vision was blurry and the patient was unable to tolerate the lens.Patient¿s daily activities were significantly affected.The patient is status post (s/p) yttrium-aluminum-garnet (yag) so a planned vitrectomy was required.It was indicated that the yag was done due to posterior capsule opacification (pco) that had a significant impact on the patient¿s vison at 5 week post-op appointment.After the lens explanted, a non-johnson and johnson lens of 23.0 diopter was used as a replacement lens.No incision enlargement or sutures required and no delay in procedure reported.Medications (prednisolone 1% -moxifloxacin 0.5% - bromfenac 0.075% 1 drop 4 times a day /1 gtt qid in the right eye) prescribed were standard or care drops which are given to patients before and after any lens procedure.The patient is temporarily impaired.Vision pre-operative with correction 20/15-1 and vision post-operative without correction 20/40.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: apr 25, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint lens reveal that it was cut in half with a haptic cut/detached and missing.The lens was cleaned, presenting with no issues that would have caused or contributed to the complaint event.The complaint issue "explant, blurry vision, yag, and pco : posterior capsule opacification" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19141264
Report Number3012236936-2024-01162
Device Sequence Number7833499
Product Code MFK
UDI-Device Identifier05050474750739
UDI-Public(01)05050474750739(17)241120
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale